MAUDE Adverse Event Report: COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER

COOK INC LIVER ACCESS AND BIOPSY SET; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: event occurred sometime in (b)(6) 2019.Relevant tests/lab data: ct imaging.Occupation: risk manager.Pma/510(k) #: preamendment.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported from hhs/fda 3500a a liver access and biopsy set was used in a (b)(6)-year-old male patient during a transjugular biopsy of the liver procedure.As reported, the patient experienced clinical changes in medical condition (hypotension) the following day.An abdominal ct was performed, upon review of the scan a portion of the catheter (approximately 3in) was found to be in the hepatic vein.According to report, patient underwent an image guided retrieval of the catheter fragment.There is no further information regarding patient outcome.No other adverse effects were reported for this incident.Additional information regarding the event and patient outcome has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: 28mar2019.Investigation ¿ evaluation.A review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device, as well as a visual inspection and functional test, were conducted during the investigation.The customer returned a used and damaged fragment of a catheter from the set.This fragment reportedly was retained in the patient and later retrieved.There is dried biological matter on the surface of and within the catheter.One of the ends is undamaged and rounded with a small taper.This end is believed to be the distal end of the catheter.The proximal end of the catheter appears split, torn, and twisted.The outer diameter of the catheter was measured to be within specification.The device cannot be confirmed to be manufactured out of specification.Additionally, a document based investigation evaluation was performed of lot 8833850 showed no related nonconformances.The access needle subassembly lots and catheter subassembly lot were also reviewed.No related nonconformances were found under any of the reviewed subassembly lots.A software search revealed no other complaints under lot 8833850 at the time of investigation.Based on the information provided, a definitive conclusion could not be determined.It is possible that the catheter fragment separated due to hasty withdrawal through the metal stiffening cannula.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
Additional information was provided by the customer on 28mar2019.It was reported the patient underwent a cavogram procedure in which the fragment was successfully retrieved from the middle hepatic vein.Per the customer, hypotension did not resolve following removal of the fragment due to other co-morbidities complicating recovery.No additional adverse effects were experienced by the patient due to this occurrence.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
LIVER ACCESS AND BIOPSY SET
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8448944
Report Number1820334-2019-00732
Device Sequence Number18939827
Product Code DYB
UDI-Device Identifier00827002507791
UDI-Public(01)00827002507791(17)210423(10)8833850
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2021
Device Model NumberN/A
Device Catalogue NumberLABS-100-J
Device Lot Number8833850
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/18/2019
Supplement Date Received by Manufacturer03/28/2019
05/07/2019
Initial Report FDA Received Date03/25/2019
Supplement Report FDA Received Date03/29/2019
05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age66 YR
Patient Weight111